MAUDE Adverse Event Report: AMBU A/S ASCOPE 3 REGULAR; BRONCHOSCOPE

AMBU A/S ASCOPE 3 REGULAR; BRONCHOSCOPE
Model Number 403001000
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the defective device was not returned to the manufacturer and no lot number was available a simulation test was performed on a good sample.This simulation test confirmed that the reported problem - the distal tip of the bronchoscope being stuck in bend position - is most likely caused by excessive force being applied by the user to the control lever.The ascope 3 ifu states that the user should not exert excessive force to the control lever and bending section, as this may result in damage to the equipment.
 
Event or Problem Description
During an emergency bronchial fibroscopy in a 10-year-old patient the distal end of the ascope 3 locked in a bent position.It was impossible to put it back in upright position.Patient outcome was not affected.However, the examination was interupted because the ascope was difficult to direct.Extraction of the fiberscope from the intubation tube was complicated.There was a risk of extubation of the patient during the extraction of the fiberscope.No harm was caused to this patient, however, were this fault to reccur it would pose a risk of causing serious injury.

Brand Name
ASCOPE 3 REGULAR
Common Device Name
BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
MDR Report Key11130877
Report Number9610691-2021-00001
Device Sequence Number14348180
Product Code EOQ
UDI-Device Identifier05707480121991
UDI-Public05707480121991
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K161656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number403001000
Device Catalogue Number403001000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age10 YR